Multiple solutions of constant sign for nonlinear nonsmooth eigenvalue problems near resonance

Sophia Th Kyritsi; Nikolaos S. Papageorgiou
May 2004
Calculus of Variations & Partial Differential Equations;May2004, Vol. 20 Issue 1, p1
Academic Journal
In this paper we study a class of nonlinear elliptic eigenvalue problems driven by the p-Laplacian and having a nonsmooth locally Lipschitz potential. We show that as the parameter $\lambda$ approaches $\lambda_1$ (= the principal eigenvalue of $(-\triangle_p, W_0^{1,p}(Z))$ ) from the right, the problem has three nontrivial solutions of constant sign. Our approach is variational based on the nonsmooth critical point theory for locally Lipschitz functions. In the process of the proof we also establish a generalization of a recent result of Brezis and Nirenberg for C 01 versus W 01, p minimizers of a locally Lipschitz functional. In addition we prove a result of independent interest on the existence of an additional critical point in the presence of a local minimizer of constant sign. Finally by restricting further the asymptotic behavior of the potential at infinity, we show that for all $\lambda > \lambda_1$ the problem has two solutions one strictly positive and the other strictly negative.


Related Articles

  • Eigenvalue problems with weights in Lorentz spaces. Anoop, T. C.; Lucia, Marcello; Ramaswamy, Mythily // Calculus of Variations & Partial Differential Equations;Nov2009, Vol. 36 Issue 3, p355 

    Given V, w locally integrable functions on a general domain Ω with V ≥ 0 but w allowed to change sign, we study the existence of ground states for the nonlinear eigenvalue problem: with p subcritical. These are minimizers of the associated Rayleigh quotient whose existence is ensured...

  • Products, Coproducts, and Singular Value Decomposition. Fauser, Bertfried // International Journal of Theoretical Physics;Sep2006, Vol. 45 Issue 9, p1718 

    Products and coproducts may be recognized as morphisms in a monoidal tensor category of vector spaces. To gain invariant data of these morphisms, we can use singular value decomposition which attaches singular values, i.e. generalized eigenvalues, to these maps. We show, for the case of...

  • On stability of linear hybrid mechanical systems with distributed components. Martynyuk, A.; Slyn’ko, V. // Ukrainian Mathematical Journal;Feb2008, Vol. 60 Issue 2, p235 

    We present a new approach to the solution of problems of stability of hybrid systems based on the constructive determination of elements of a matrix-valued functional.

  • Aspects of a new class of braid matrices: Roots of unity and hyperelliptic q for triangularity, L-algebra, link-invariants, noncommutative spaces. Chakrabarti, A. // Journal of Mathematical Physics;Jun2005, Vol. 46 Issue 6, p063509 

    Various properties of a class of braid matrices, presented before, are studied considering N2×N2(N=3,4,...) vector representations for two subclasses. For q=1 the matrices are nontrivial. Triangularity (R⁁2=I) corresponds to polynomial equations for q, the solutions ranging from roots...

  • Eigenvalue problems for a mixed-type equation with two singular coefficients. Salakhitdinov, M.; Urinov, A. // Siberian Mathematical Journal;Jul2007, Vol. 48 Issue 4, p707 

    We find the eigenvalues and eigenfunctions of two nonlocal problems for a mixed-type equation with the singular coefficients of lower-order terms.

  • MATRIX WITH PRESCRIBED EIGENVECTORS. Ahmad, Faiz // Mathematics & Computer Education;Fall2011, Vol. 45 Issue 3, p198 

    The article discusses the significance of finding a matrix with prescribed eigenvectors and eigenvalues, which is related to the spectral decomposition of a matrix. It offers an explanation of cases where matrices possess the same set of eigenvectors and eigenvalues. An overview of spectral...

  • Sharp upper bounds for $$ \lambda _1^{L_r } $$ of immersed hypersurfaces and their stability in space forms. Ru Shan Wang // Acta Mathematica Sinica;May2008, Vol. 24 Issue 5, p749 

    In this paper we derive new sharp upper bounds for the first positive eigenvalue $$ \lambda _1^{L_r } $$ of the linearized operator of the higher order mean curvature of a closed hypersurface immersed into a Riemannian space form ℝ n+1( c) ( c > 0). Our bounds are extrinsic in the sense...

  • The asymptotics of solutions to elliptic equations with nonlinear boundary conditions. Kondratiev, V. // Journal of Mathematical Sciences;Feb2010, Vol. 164 Issue 6, p896 

    Asymptotics of solutions to elliptic equations with nonlinear boundary conditions are studied.

  • Computing an Eigenvector of a Monge Matrix in Max-Plus Algebra. Gavalec, Martin; Plavka, Ján // Mathematical Methods of Operations Research;2006, Vol. 63 Issue 3, p543 

    The problem of finding one eigenvector of a given Monge matrix A in a max-plus algebra is considered. For a general matrix, the problem can be solved in O( n 3) time by computing one column of the corresponding metric matrix Δ( A λ), where λ is the eigenvalue of A. An algorithm is...


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics